Alert archive / California / Wind Advisories in 2020

Wind Advisory 16, NWS Sacramento, CA

October 24, 2020

NWS Sacramento, CA issued this wind advisory at Oct 24, 2020, 10:33 AM PDT. It took effect at Oct 25, 2020, 8:00 AM PDT. It was in force for 53 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2020, 10:33 AM PDT (17:33 UTC)
In effect from
Oct 25, 2020, 8:00 AM PDT
Expired
Oct 27, 2020, 12:43 PM PDT
In force
53 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

214 
WWUS76 KSTO 241733
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1033 AM PDT Sat Oct 24 2020

...Strong Gusty North to East Winds Sunday through Monday Morning...

.Strong gusty winds will develop across portions of interior
northern California Sunday through Monday morning. North winds 
will develop on the west side of the Sacramento Valley by early 
Sunday morning and will become gusty in the afternoon. The 
strongest winds over the foothills and mountains are expected late
Sunday evening through Monday morning. These gusty winds combined
with low humidity and dry fuels will bring extreme fire weather
conditions early next week. 

CAZ015>017-063-251500-
/O.NEW.KSTO.WI.Y.0016.201025T1500Z-201026T0600Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, and Alder Springs
1033 AM PDT Sat Oct 24 2020

...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT SUNDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 40-50 mph 
  expected.

* WHERE...Northern Sacramento Valley, Central Sacramento Valley, 
  Southern Sacramento Valley and Mountains Southwestern Shasta 
  County to Western Colusa County Counties.

* WHEN...From 8 AM to 11 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Downed trees and power lines are possible, especially over
  recently burned areas. Power outages and difficult driving
  conditions are possible. 

* ADDITIONAL DETAILS...Any new fire starts within the advisory
  could spread rapidly.
  
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ066-068-069-251500-
/O.NEW.KSTO.WI.Y.0016.201026T0600Z-201026T1800Z/
Northeast Foothills/Sacramento Valley-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Paradise, Chester, Quincy, 
and Blue Canyon
1033 AM PDT Sat Oct 24 2020

...WIND ADVISORY IN EFFECT FROM 11 PM SUNDAY TO 11 AM PDT
MONDAY...

* WHAT...Northeast to east winds 20 to 35 mph with gusts up to 
  40-60 mph expected. Locally stronger gusts up to 70+ mph 
  possible over ridges and through favored gaps and canyons.

* WHERE...Northeast Foothills/Sacramento Valley, Western Plumas 
  County/Lassen Park and West Slope Northern Sierra Nevada 
  Counties.

* WHEN...From 11 PM Sunday to 11 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Downed trees and power lines are possible, especially over
  recently burned areas. Power outages and difficult driving
  conditions are possible.

* ADDITIONAL DETAILS...Any new fire starts within the advisory
  could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
7 follow-up statements
779 
WWUS76 KSTO 250857
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
157 AM PDT Sun Oct 25 2020

...Strong Gusty North to East Winds Sunday through Monday
Morning...

.Strong gusty winds will develop across portions of interior
northern California Sunday through Monday morning. North winds
will initially develop on the west side of the Sacramento Valley 
on Sunday morning and will become gusty in the afternoon. The 
strongest winds over the foothills and mountains are expected
Sunday evening through Monday morning. These gusty winds combined 
with low humidity and dry fuels will bring extremely dangerous 
fire weather conditions.

CAZ018-252300-
/O.EXA.KSTO.WI.Y.0016.201025T1500Z-201026T0600Z/
Carquinez Strait and Delta-
Including the city of Fairfield/Suisun
157 AM PDT Sun Oct 25 2020

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT
THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts 40 to 50 mph.

* WHERE...Carquinez Strait and Delta.

* WHEN...From 8 AM PDT this morning to 11 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects and
  lawn decorations. Downed trees and power lines are possible, 
  especially over recently burned areas. Power outages and 
  difficult driving conditions are possible. 

* ADDITIONAL DETAILS...Any new fire starts within the advisory
  could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ066-068-069-252300-
/O.EXT.KSTO.WI.Y.0016.201026T0300Z-201026T1800Z/
Northeast Foothills/Sacramento Valley-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Paradise, Chester, Quincy, 
and Blue Canyon
157 AM PDT Sun Oct 25 2020

...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
PDT MONDAY...

* WHAT...Northeast to east winds 20 to 35 mph with gusts 40 to 60
  mph. Locally stronger gusts of 70 mph or higher are possible
  along ridgetops, favored gaps and canyons.

* WHERE...Northeast Foothills/Sacramento Valley, Western Plumas 
  County/Lassen Park and West Slope Northern Sierra Nevada 
  Counties.

* WHEN...From 8 PM this evening to 11 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects and
  lawn decorations. Downed trees and power lines are possible, 
  especially over recently burned areas. Power outages and 
  difficult driving conditions are possible. 

* ADDITIONAL DETAILS...Any new fire starts within the advisory
  could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ015>017-063-252300-
/O.CON.KSTO.WI.Y.0016.201025T1500Z-201026T0600Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, and Alder Springs
157 AM PDT Sun Oct 25 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
11 PM PDT THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts 40 to 50 mph.

* WHERE...Northern Sacramento Valley, Central Sacramento Valley, 
  Southern Sacramento Valley and Mountains Southwestern Shasta 
  County to Western Colusa County Counties.

* WHEN...From 8 AM this morning to 11 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects and
  lawn decorations. Downed trees and power lines are possible, 
  especially over recently burned areas. Power outages and 
  difficult driving conditions are possible. 

* ADDITIONAL DETAILS...Any new fire starts within the advisory
  could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
249 
WWUS76 KSTO 252209
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
309 PM PDT Sun Oct 25 2020

...Strong Gusty North to East Winds into Monday Morning...

.Strong gusty winds will continue over portions of interior 
northern California through Monday morning. The strongest winds 
over the foothills and mountains are expected Sunday evening 
through Monday morning. These gusty winds combined with low 
humidity and dry fuels will bring extremely dangerous fire weather
conditions. Downed trees and power outages are also possible. 

CAZ017-018-261800-
/O.EXT.KSTO.WI.Y.0016.000000T0000Z-201026T1800Z/
Southern Sacramento Valley-Carquinez Strait and Delta-
Including the cities of Sacramento and Fairfield/Suisun
309 PM PDT Sun Oct 25 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT MONDAY...

* WHAT...North winds 20 to 30 mph with gusts 40 to 50 mph.

* WHERE...Carquinez Strait and Delta and West side of the Southern
  Sacramento Valley.

* WHEN...Until 11 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strong gusty winds will continue into the
  evening, but may tend to decrease at times late tonight in the
  Valley. However, stronger winds may continue in the surrounding
  foothills, including the Vaca Mountains. After sunrise, winds 
  in the Valley may increase once again with strong wind gusts 
  during the morning hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ015-016-063-260600-
/O.CON.KSTO.WI.Y.0016.000000T0000Z-201026T0600Z/
Northern Sacramento Valley-Central Sacramento Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, and Alder Springs
309 PM PDT Sun Oct 25 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 40 to 50 mph.

* WHERE...Central Sacramento Valley, Northern Sacramento Valley 
  and Mountains Southwestern Shasta County to Western Colusa 
  County Counties.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Any new fire starts within the advisory
  could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ066-068-069-261800-
/O.CON.KSTO.WI.Y.0016.201026T0300Z-201026T1800Z/
Northeast Foothills/Sacramento Valley-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Paradise, Chester, Quincy, 
and Blue Canyon
309 PM PDT Sun Oct 25 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
11 AM PDT MONDAY...

* WHAT...Northeast to east winds 20 to 35 mph with gusts 40 to 60
  mph. Locally stronger gusts of 70 mph or higher are possible
  along ridgetops, favored gaps and canyons.

* WHERE...Western Plumas County/Lassen Park, West Slope Northern 
  Sierra Nevada and Northeast Foothills/Sacramento Valley 
  Counties.

* WHEN...From 8 PM this evening to 11 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Any new fire starts within the advisory
  could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
310 
WWUS76 KSTO 260557
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1057 PM PDT Sun Oct 25 2020

...Strong Gusty North to East Winds into Monday Morning...

.Strong gusty winds will continue over portions of interior
northern California through Monday morning. The strongest winds
over the foothills and mountains are expected Sunday evening
through Monday morning. These gusty winds combined with low
humidity and dry fuels will bring extremely dangerous fire
weather conditions. Downed trees and power outages are also
possible.

CAZ015-016-063-261800-
/O.EXT.KSTO.WI.Y.0016.000000T0000Z-201026T1800Z/
Northern Sacramento Valley-Central Sacramento Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, and Alder Springs
1057 PM PDT Sun Oct 25 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT MONDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 40 mph. Local
  sustained wind speeds above 25 mph at times around Redding. 

* WHERE...Central Sacramento Valley, Northern Sacramento Valley 
  and Mountains Southwestern Shasta County to Western Colusa 
  County Counties.

* WHEN...Until 11 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Any new fire starts within the advisory
  could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ017-018-066-068-069-261800-
/O.CON.KSTO.WI.Y.0016.000000T0000Z-201026T1800Z/
Southern Sacramento Valley-Carquinez Strait and Delta-
Northeast Foothills/Sacramento Valley-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Sacramento, Fairfield/Suisun, Paradise, 
Chester, Quincy, and Blue Canyon
1057 PM PDT Sun Oct 25 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY...

* WHAT...Mountains and Northeast Foothills: Northeast to east
  winds 20 to 35 mph with gusts 40 to 60 mph. Locally stronger
  gusts of 70 mph or higher are possible along ridgetops, favored
  gaps and canyons. For the Valley: North winds 20 to 30 mph with
  gusts up to 40 mph, mainly along and west of Interstate 5 and
  into Solano County. Locally higher gusts possible in the higher
  terrain, including the Vaca Mountains.

* WHERE...Western Plumas County/Lassen Park, West Slope Northern 
  Sierra Nevada, Carquinez Strait and Delta, Southern Sacramento 
  Valley and Northeast Foothills/Sacramento Valley Counties.

* WHEN...Until 11 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strong gusty winds will continue overnight,
  mainly west of Interstate 5, but may tend to decrease at times
  overnight in the Valley. However, stronger winds may continue 
  in the surrounding foothills, including the Vaca Mountains. 
  After sunrise, winds in the Valley may increase once again with 
  strong wind gusts during the morning hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
435 
WWUS76 KSTO 260945
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
245 AM PDT Mon Oct 26 2020

...Strong Gusty North to East Winds into Monday Morning...

.Strong gusty winds will continue over portions of interior
northern California this morning. TThese gusty winds combined 
with low humidity and dry fuels will bring extremely dangerous 
fire weather conditions. Downed trees and power outages are 
possible.

CAZ015>018-063-066-068-069-261800-
/O.CON.KSTO.WI.Y.0016.000000T0000Z-201026T1800Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Mountains Southwestern Shasta County to Western Colusa County-
Northeast Foothills/Sacramento Valley-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, 
Alder Springs, Paradise, Chester, Quincy, and Blue Canyon
245 AM PDT Mon Oct 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

* WHAT...Mountains and Northeast Foothills: Northeast to east 
  winds 20 to 35 mph with gusts 40 to 60 mph. Locally stronger 
  gusts of 70 mph or higher are possible along ridgetops, 
  favored gaps and canyons. For the Valley: North winds 20 to 30 
  mph with gusts up to 40 mph, mainly along and west of 
  Interstate 5 and into Solano County. Locally higher gusts 
  possible in the higher terrain, including the Vaca Mountains.

* WHERE...Western Plumas County/Lassen Park, West Slope Northern 
  Sierra Nevada, Carquinez Strait and Delta, Southern Sacramento 
  Valley and Northeast Foothills/Sacramento Valley Counties.

* WHEN...Until 11 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strong gusty winds will continue 
  overnight, mainly west of Interstate 5, but may tend to 
  decrease at times overnight in the Valley. However, stronger 
  winds may continue in the surrounding foothills, including the 
  Vaca Mountains. After sunrise, winds in the Valley may 
  increase once again with strong wind gusts during the morning 
  hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
642 
WWUS76 KSTO 261754
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1054 AM PDT Mon Oct 26 2020

...Continued Strong Gusty North to East Winds...

.Strong gusty winds will continue over portions of interior
northern California through the day along the western side of the
Sacramento Valley along and south of Colusa County. Additionally
strong winds will continue in the Sierra into tomorrow. These 
gusty winds combined with low humidity and dry fuels will bring 
extremely dangerous fire weather conditions. Downed trees and 
power outages are possible.

CAZ015-063-261900-
/O.CAN.KSTO.WI.Y.0016.000000T0000Z-201026T1800Z/
Northern Sacramento Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Including the cities of Redding, Red Bluff, and Alder Springs
1054 AM PDT Mon Oct 26 2020

...WIND ADVISORY IS EXPIRED...

Wind speeds have decreased below advisory levels in the northern
Sacramento Valley. Therefore, the advisory will be allowed to
expire at 11 AM PDT.

$$

CAZ016>018-270300-
/O.EXT.KSTO.WI.Y.0016.000000T0000Z-201027T0300Z/
Central Sacramento Valley-Southern Sacramento Valley-
Carquinez Strait and Delta-
Including the cities of Chico, Oroville, Marysville/Yuba City, 
Sacramento, and Fairfield/Suisun
1054 AM PDT Mon Oct 26 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...North winds gusts of 20 to 35 mph, locally to 40 mph.

* WHERE...Carquinez Strait, Delta, and Southwestern Sacramento
  Valley, including Solano and Yolo Counties, and portions of
  Sacramento and Sutter Counties.
  
* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ066-068-069-270300-
/O.EXT.KSTO.WI.Y.0016.000000T0000Z-201027T2100Z/
Northeast Foothills/Sacramento Valley-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Paradise, Chester, Quincy, 
and Blue Canyon
1054 AM PDT Mon Oct 26 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT TUESDAY...

* WHAT...Northeast to east winds 20 to 35 mph with gusts 40 to 60
  mph. Locally stronger gusts up to 70 mph are possible along 
  ridgetops, favored gaps and canyons.

* WHERE...Western Plumas County/Lassen Park, West Slope of the
  northern Sierra Nevada, and Northeast Foothills.

* WHEN...Until 2 PM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
695 
WWUS76 KSTO 270905
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
205 AM PDT Tue Oct 27 2020

CAZ066-068-069-272100-
/O.CON.KSTO.WI.Y.0016.000000T0000Z-201027T2100Z/
Northeast Foothills/Sacramento Valley-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Paradise, Chester, Quincy, 
and Blue Canyon
205 AM PDT Tue Oct 27 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* WHAT...Northeast to east winds 20 to 35 mph with gusts 40 to 60
  mph. Locally stronger gusts over 70 mph are possible over high
  elevation ridges.

* WHERE...Western Plumas County/Lassen Park, West Slope of the 
  northern Sierra Nevada, and Northeast Foothills.

* WHEN...Until 2 PM PDT today.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
218 
WWUS76 KSTO 271943
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1243 PM PDT Tue Oct 27 2020

CAZ066-068-069-272045-
/O.CAN.KSTO.WI.Y.0016.000000T0000Z-201027T2100Z/
Northeast Foothills/Sacramento Valley-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Paradise, Chester, Quincy, 
and Blue Canyon
1243 PM PDT Tue Oct 27 2020

...WIND ADVISORY IS CANCELLED...

Winds have decreased this afternoon and the Wind Advisory has been
cancelled. Locally gusty winds may still be seen through early
tomorrow morning over higher elevations in the mountains.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 24, 2:06 AM PDT, 8 hours 27 minutes earlier.

Area forecast discussion, Oct 24, 2:06 AM PDT, 8 hours 27 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
206 AM PDT Sat Oct 24 2020

.SYNOPSIS...
Strong north to east winds will develop across northern California
on Sunday and Sunday night. These winds combined with very low
relative humidity values and dry fuels will lead to extremely
critical fire weather conditions.

&&

.DISCUSSION...
A powerful offshore wind event is forecast to develop in the next
24 to 48 hours, impacting many throughout northern and central
California. All the necessary ingredients will be there to produce
extremely critical fire weather conditions: 1) low relative
humidity values, 2) strong winds, and 3) dry fuels. Forecast
models suggest that this may be the strongest offshore wind event
of the year. More details below...

Upper level trough axis will drop from British Columbia and into
the Pacific Northwest on Saturday. This trough is progged to
drop south into the Great Basin as an "inside slider." At the
surface, high pressure will develop along with a cold airmass in
the trough's wake. Surface pressure gradients will then strengthen
initially in the north-south component during the day on Sunday,
and then in the east-west component late Sunday and overnight into
Monday.

High resolution models are now beginning to better capture the
finer details of this event. The latest 3-km NAM ramps up the 925
mb winds (about 2500 ft MSL) over the northern Sac Valley on
Sunday morning, and then winds will subsequently increase over
the southern Cascades, northern Sierra, and lower foothills later
on Sunday and Sunday night. The 3 km NAM has these winds at 925
mb peaking over 60 kt. The downslope/katabatic effects of the
winds at the surface will result in an astonishingly dry airmass
with little/no relative humidity recoveries on Sunday night, and
widespread single digit humidity values on Monday afternoon --
less than 5 percent in some places! Dew points will bottom out
around 0 deg F, possibly lower. The already dry fuels will become
even drier.

For the Sac Valley...strongest winds will focus along the west
side with gusts of 40 to 50 mph likely during the day on Sunday.
Winds don't appear to be as strong on Monday, but extremely
critical fire weather conditions will persist with the rock-
bottom relative humidity values.

For the southern Cascades, northern Sierra, and foothills...offshore
winds will begin to develop around mid-day Sunday, and accelerate
during the the evening and overnight hours into Monday. These
powerful winds will gust anywhere from 50 to 70 mph -- conceivably
higher in wind-prone canyons, gaps, or in the vicinity of
mountain waves. Single digit relative humidity values will be
widespread in the foothills/mountains on Monday afternoon as winds
slowly subside.

Red Flag Warning is in effect beginning Sunday morning for the
Sac Valley and southern Cascades. The Red Flag Warning for the
northern Sierra begins Sunday evening. During Red Flag conditions,
any new and/or existing fires have the potential to spread
rapidly and behave erratically. Information for other locations
in northern California can be found in discussions/fire weather
forecasts from NWS San Francisco Bay Area, NWS Eureka, NWS Reno
NV, and NWS Medford OR.

To recap...an extremely critical and dangerous fire weather event
is expected to unfold across northern and central California over
the next 24 to 48 hours. The strongest winds in the local
forecast area impact 1) the southern Cascades and northern Sierra
and adjacent foothills, and 2) the western side of the Sacramento
Valley. The entire region can expect extremely low relative
humidity values. Looking back on past powerful offshore wind
events, there are meteorological similarities to the October
27-28, 2019 event as well as November 8, 2018.

// Rowe

&&

.EXTENDED DISCUSSION (Wednesday THROUGH Saturday)...
Upper ridging builds into Northern California bringing lighter
winds and above average temperatures for the latter half of the
week. Extremely dry conditions will still remain through Saturday
with daytime humidity values in the teens most afternoons and
moderate to poor overnight recoveries in the foothills. Continuing
to practice fire safety remains essential with the prolonged dry
conditions. The warmest day of the week looks to be Thursday with
highs back into the low 80s in many Valley locations. Highs look
to be a few degrees cooler Friday and Saturday as a trough moves
across the PacNW. Precipitation chances with this system look to
stay north of California, with the main impact being some
additional high clouds across the area.

&&

.AVIATION...
VFR conditions are expected for the next 24 hours. Winds remain
generally below 12 knots. A strong period of north winds begins
after 12Z Sunday.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 8 AM Sunday to 1 PM PDT Tuesday for Burney
Basin and Northeast Plateau in Shasta County Including Northwest
Lassen NF north of Lassen NP-Carquinez Strait and Delta-Central
Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and
Butte County Below 1000 Ft-Eastern Mendocino NF-Eastern Portion
of Shasta/Trinity NF-Northern Motherlode From 1000 to 3000 Ft.
Includes portions of Nevada-Yuba-Placer-Amador and ElDorado
Units-Northern Sacramento Valley to Southern Tehama County Line
Below 1000 Ft-Northern San Joaquin Valley in San Joaquin and
Stanislaus Counties Below 1000 ft-Northern Sierra Foothills from
1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte
Units-Northern Sierra Including Lassen NP and Plumas and Lassen
NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-Northern Sierra Including the Tahoe and ElDorado
NF/S West of the Sierra Crest-Southeast Edge Shasta-Trinity NF
and Western Portions of Tehama-Glenn Unit-Southern Motherlode
From 1000 to 3000 Ft. Includes portions of Calaveras-Tuolumne
Unit-Southern Sacramento Valley in Yolo-Sacramento Far Western
Placer, southern Sutter and Solano County Below 1000 Ft-
Stanislaus NF West of the Sierra Crest.

&&

Nearby

Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.